Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 26, NWS Memphis, TN

February 17, 2000Yalobusha County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Feb 17, 2000, 10:10 AM CST for Yalobusha County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2000, 10:10 AM CST (16:10 UTC)
Expired
Feb 17, 2000, 10:55 AM CST
In force
45 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Yalobusha County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 469 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
469 m²/s²
0-3 km storm-relative helicity
609 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMEM 171610
SVRMEM
MSC161-171655-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 AM CST THU FEB 17 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI

* UNTIL 1055 AM CST

* AT 1006 AM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL JUST EAST OF PAYNES IN SOUTHEAST TALLAHATCHIE
  COUNTY...MOVING EAST AT 25 MPH. AT 955 AM CST...A SPOTTER REPORTED
  DIME SIZE HAIL JUST SOUTH OF PAYNES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCOBEY AROUND 1020 AM CST
  COFFEEVILLE AROUND 1035 AM CST

.HAIL UP TO THE SIZE OF QUARTERS IS LdIKELY WITH THIS STORM. WHEN
 THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A
 STRONG BUILDING.

&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 10:05 AM CST, 5 minutes earlier.

Area forecast discussion, Feb 17, 10:05 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 AM CST THU FEB 17 2000

CLUSTER OF THUNDERSTORMS PRODUCING SOME HAIL IN SOUTHWEST PART OF
OUR WARNING AREA. ELEVATED CONVECTION GETTING GOING EARLIER THAN
EXPECTED. LITTLE ROCK AR AND JACKSON MS SOUNDINGS UNSTABLE ABOVE
BOUNDARY LAYER THIS MORNING...CAPES ROUGHLY 500-1000 J/KG.
IMPRESSIVE HODOGRAPH AT LITTLE ROCK...HELICITY ABOUT 500 M2/S2.

WILL ADD THUNDER FOR ZONES NOT CURRENTLY COVERED. ISENTROPIC LIFT
SHOULD INCREASE ACROSS THE AREA THIS AFTERNOON AND 12Z MODELS HINT
AT ANOTHER VORT MAX COMING OUR WAY BY EVENING. POPS MAY NEED TO BE
INCREASED ACROSS THE WEST HALF OF OUR AREA...DEPENDING ON TRENDS
NEXT COUPLE OF HOUPRS.

SOME ADJUSTMENT TO TEMPERATURES WILL PROBABLY BE REQUIRED AND MAY
NEED TO ADD SOME NEW ZONES TO ACCOMPLISH THIS. LOOK FOR ZONE UPDATE
LATE MORNING.

.MEM...NONE.
SH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 9:46 AM CSTSevere Thunderstorm WarningMEGTallahatchie44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.